Wisconsin, 2005Damaging Winds in Wisconsin, June 5, 2005
June 5, 2005 · NWS MKX · 2 events in 2 counties and zones
Three different rounds of severe weather occurred between the afternoon of June 4th and the evening of June 5th. The third round of severe weather, albeit more isolated, came during the evening hours on June 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three different rounds of severe weather occurred between the afternoon of June 4th and the evening of June 5th. The third round of severe weather, albeit more isolated, came during the evening hours on June 5th. A few isolated severe storms across Fond du Lac and Dodge counties caused a few reports of wind damage. About 4 miles north of Bryon, a 4x12 foot panel was tossed 50 feet. A pole shed, machine shed, and a silo was damaged 3 miles west of Brownsville which caused $20,000 in damage. Synoptically, an area of low pressure tracked across eastern South Dakota on June 4th and into northern Minnesota by late evening on June 5th. A warm front surged north across South-Central and Southeast Wisconsin during the evening on June 4th, causing thunderstorms to develop. The warm front stalled for a bit during the early morning hours on June 5th, allowing another round to develop and head east across the area. Finally, the warm front pushed into northern Wisconsin, allowing warm and humid air to flood into the region, fueling the final round along the cold front by late afternoon or early evening on June 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 5, 1:30 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 1:30 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SUN JUN 5 2005
.DISCUSSION...FORECAST FOCUS IS ON STG SYS COMING THRU NOW.
IN THE SHORT TERM...2 MAIN RGNS FOR CNVTV GROWTH THIS AFTN...ONE E OF
HERE CLOSER TO THKNS RDG AND THE OTR TO OUR W ARND CLD CRCLN CNTR
WITH VIGOROUS UPR TROF. LATTER RGN IS OUR MAIN CONCERN TNGT AS TROF
LIFTS ACRS UPR MIDWEST. SO NMRS STORMS WITH SVR POTENTIAL COMING
THRU...REF SWODY1.
BRK IN THE ACTION TO FOLLOW TMRW INTO ERLY TUE AS UPR TROF LEAVES
AND RDG BUILDS IN.
NXT SYS APCHS LATER TUE AS WMFNT TRIES TO FORM. GFS KPS FNT AND MOST
OF ASSOCD PCPN N OF HERE WHILE ETA AIMS MORE AT OUR AREA. WL SETTLE
ON CHCY TYPE POPS AND PUSH TIMING BACK TO TUE P.M.
.MKX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
NJ
Hazardous weather outlook, Jun 5, 10:45 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-061000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1145 AM CDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON...MAINLY AFTER 1 PM CDT...ACROSS SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. THERE IS A MODERATE RISK OF THESE THUNDERSTORMS
BECOMING SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY OVER SOUTHEAST WISCONSIN. AN ISOLATED TORNADO IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MORE THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH
THURSDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/
LMZ643>646-665-061000-
SHEBOYGAN WI TO WINTHROP HARBOR IL
1145 AM CDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR SOUTH WINDS
INCREASING TO 15 TO 25 KNOTS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON...MAINLY AFTER 1 PM CDT...ACROSS SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. THERE IS A MODERATE RISK OF THESE THUNDERSTORMS
BECOMING SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED WATER SPOUT CAN NOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MORE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH THURSDAY. SOME
OF THESE THUNDERSTORMS MAY BE SEVERE.
&&
DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/
REM
In the hours before
Special weather statement, Jun 5, 2:01 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-052030-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
301 PM CDT SUN JUN 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 405 IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST WISCONSIN...
THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES:
SAUK...IOWA...AND LAFAYETTE...
LOOK FOR A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO REACH WESTERN
SAUK...IOWA AND LAFAYETTE COUNTIES BY 330 PM. THESE SHOWERS AND
STORMS WERE MOVING TO THE NORTHEAST AT AROUND 35 MPH. BRIEF HEAVY
RAIN AND GUSTY WINDS UP 40 MPH ARE POSSIBLE WITH THESE STORMS.
ANOTHER LINE OF SHOWERS IN SOUTHWEST KENOSHA COUNTY WILL CONTINUE TO
MOVE TO THE NORTHEAST AT AROUND 40 MPH. THESE SHOWERS WILL REACH A
MILWAUKEE TO FRANKSVILLE TO PLEASANT PRAIRIE LINE BY 330 PM.
RAINFALL RATES OF UP TO ONE TENTH OF AN INCH PER HOUR AND BRIEF
GUSTY WINDS UP AROUND 40 MPH ARE ALSO POSSIBLE AS THESE STORMS AS
MOVE THROUGH.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
DRH
Special weather statement, Jun 5, 2:27 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-052115-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
327 PM CDT SUN JUN 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 405 IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST WISCONSIN...
THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES:
SAUK...IOWA...AND LAFAYETTE...
LOOK FOR A LINE OF SHOWERS AND THUNDERSTORMS ALONG A LA VALLE TO
LONE ROCK TO EDMUND LINE TO CONTINUE MOVING TO THE NORTHEAST AT
AROUND 40 MPH. THESE SHOWERS AND STORMS SHOULD REACH A REEDSBURG TO
LOGANVILLE TO SPRING GREEN LINE AROUND 415 PM. BRIEF HEAVY RAIN...
SMALL HAIL AND GUSTY WINDS UP 40 MPH ARE POSSIBLE WITH THESE STORMS.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
DRH
Special weather statement, Jun 5, 3:05 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-052205-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
405 PM CDT SUN JUN 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 405 IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST WISCONSIN...
THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES:
SAUK...IOWA...AND LAFAYETTE...
ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
WISCONSIN BETWEEN 4 PM AND 530 PM. AT THIS TIME RADAR TRENDS
INDICATE THAT THESE STORMS WILL REMAIN BELOW SEVERE LEVELS. THESE
STORMS WILL REMAIN CONFINED TO LOCALES WEST AND NORTHWEST OF A LINE
FROM MADISON TO GREEN LAKE. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY
WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE ISOLATED STORMS.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
COLLAR
Special weather statement, Jun 5, 3:40 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-052220-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
440 PM CDT SUN JUN 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 405 IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST WISCONSIN...
THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES:
SAUK...IOWA...AND LAFAYETTE...
ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
WISCONSIN BETWEEN 430 PM AND 530 PM. THE BEST LOCALES FOR THESE
STORMS WILL BE FROM NORTHEAST DANE COUNTY THROUGH COLUMBIA COUNTY
INTO GREEN LAKE AND MARQUETTE COUNTIES.
THERE WERE OTHER STORMS ACROSS NORTHEAST IOWA AND THESE WILL
CONTINUE TO BE MONITORED AS THEY DRAW CLOSER TO SOUTH CENTRAL
WISCONSIN LATE THIS AFTERNOON AND EARLY THIS EVENING...HOWEVER THESE
STORMS ARE NOT SEVERE AT THIS TIME EITHER.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
COLLAR
Special weather statement, Jun 5, 4:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-052320-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
525 PM CDT SUN JUN 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 405 IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST WISCONSIN...
THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES:
SAUK...IOWA...AND LAFAYETTE...
ISOLATED THUNDERSTORMS WILL AFFECT SOUTH CENTRAL WISCONSIN BETWEEN
520 PM AND 630 PM. THE BEST LOCALES FOR THESE STORMS WILL BE FROM
EASTERN COLUMBIA INTO WESTERN DODGE COUNTIES. ALSO OTHER STORMS WILL
AFFECT GREEN LAKE COUNTY INTO WESTERN FOND DU LAC COUNTY. SOME OF
THESE STORMS MAY PRODUCE BRIEF HEAVY RAINS...PEA SIZE HAIL AND WIND
GUSTS TO 30 MPH.
THERE WERE OTHER STORMS ACROSS NORTHEAST IOWA AND THESE WILL
CONTINUE TO BE MONITORED AS THEY DRAW CLOSER TO SOUTH CENTRAL
WISCONSIN EARLY THIS EVENING...HOWEVER THESE STORMS ARE NOT SEVERE
AT THIS TIME EITHER. THESE MAY END AFFECTING SAUK...IOWA AND
LAFAYETTE COUNTIES BETWEEN 7 AND 8 PM IF THEY HOLD TOGETHER.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
COLLAR
Special weather statement, Jun 5, 4:45 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT SUN JUN 5 2005
WIZ046-047-051-052-056>060-062>072-052320-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
545 PM CDT SUN JUN 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 405 IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST WISCONSIN...
...INTENSIFICATION NOTED IN THUNDERSTORM ACROSS DODGE COUNTY...
THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES:
SAUK...IOWA...AND LAFAYETTE...
ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS DODGE...GREEN LAKE AND
FOND DU LAC COUNTIES BETWEEN 545 PM AND 7 PM. A THUNDERSTORM HAD
STRENGTHENED RAPIDLY ACROSS WESTERN DODGE COUNTY. THIS STORM WILL
CONTINUE MOVING NORTHEAST AT 40 MPH AND AFFECT NORTHERN DODGE COUNTY
BETWEEN 545 PM AND 630 PM. THIS THUNDERSTORM MAY BECOME SEVERE.
PEOPLE IN DODGE COUNTY SHOULD BE ON THE LOOKOUT FOR THIS STORM AS IT
CONTINUES TO INTENSIFY.
EXPECT VERY HEAVY RAINS...HAIL AND WINDS UP TO TO 50 MPH
PEOPLE IN BEAVER DAM...BURNETT AND ATWATER SHOULD BE ON THE LOOKOUT
FOR THIS STRONG STORM AND BE PREPARED TO SEEK SHELTER.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
COLLAR
Thunderstorm Wind, Dodge
- When
- June 5, 5:20 PM CST
- Where
- Dodge County, 3 mi W of Brownsville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.550, -88.550
A pole shed, machine shed, and silo were damaged.
Thunderstorm Wind, Fond du Lac
- When
- June 5, 5:24 PM CST
- Where
- Fond du Lac County, 4 mi N of Byron
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.700, -88.450
A 4 by 12 foot panel was tossed 50 feet. Trees and shingles were also reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 5, 20052 deaths · 1 event
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Flood and Damaging Wind in Georgia, June 5, 20051 injured · $320,000 · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2005$184,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456430, 5456429.